Alert archive / Indiana / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 13, 2006, 12:39 AM EDT for Carroll County, Clinton County, Indiana. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2006, 12:39 AM EDT (04:39 UTC)
- Expired
- Jul 13, 2006, 7:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Carroll County, IN, Clinton County, IN
The radar
The Indianapolis radar (KIND), 74 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 1:45 AM EDT | FLASH FLOOD | 7 S Flora, IN | ON CR 600 SOUTH NEAR STATE ROAD 75 APPROXIMATELY 2 FEET OF WATER WAS OVER THE ROAD DUE TO A STREAM OUT OF ITS BANKS. REPORTED BY CARROLL COUNTY SHERIFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 130442
FFWIND
INC015-023-131100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1239 AM EDT THU JUL 13 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLINTON COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF FRANKFORT...
SOUTHERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 700 AM EDT
* AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURLINGTON
AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AS
MUCH AS 5 INCHES OF RAIN HAS FALLEN OVER THE PAST 3 HOURS ACROSS
SOUTHERN CARROLL AND A LARGE PART OF CLINTON COUNTY. THE RAINFALL
WILL BE ENDING OVERNIGHT...BUT THERE WILL LIKELY BE MANY FLOODED
ROADWAYS THROUGH DAYLIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4019 8670 4019 8625 4037 8625 4039 8632
4044 8631 4043 8639 4052 8639 4053 8670
$$
KOCH2 follow-up statements
000
WGUS73 KIND 130705
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 AM EDT THU JUL 13 2006
INC015-023-131100-
CARROLL-CLINTON-
302 AM EDT THU JUL 13 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM EDT FOR
CLINTON AND SOUTHERN CARROLL COUNTIES...
EARLIER...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 2 FEET OF WATER
OVER COUNTY ROAD 600 SOUTH NEAR STATE ROAD...7 MILES SOUTH OF FLORA
IN CARROLL COUNTY. LAW ENFORCEMENT ALSO REPORTED WATER OVER STATE
ROADS 28 AND 75 NEAR FRANKFORT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSSVILLE AND
BURLINGTON.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
HIGH WATER ACROSS SOME ROADWAYS IN THE WARNED AREA WILL LIKELY
CONTINUE OVERNIGHT.
LAT...LON 4019 8670 4019 8625 4037 8625 4039 8632
4044 8631 4043 8639 4052 8639 4053 8670
$$
KOCH000
WGUS73 KIND 131054
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
652 AM EDT THU JUL 13 2006
INC015-023-131115-
CARROLL-CLINTON-
652 AM EDT THU JUL 13 2006
...FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 7 AM EDT
FOR CLINTON AND SOUTHERN CARROLL COUNTIES...
EARLIER...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 2 FEET OF WATER
OVER COUNTY ROAD 600 SOUTH NEAR STATE ROAD...7 MILES SOUTH OF FLORA
IN CARROLL COUNTY. LAW ENFORCEMENT ALSO REPORTED WATER OVER STATE
ROADS 28 AND 75 NEAR FRANKFORT. ALTHOUGH...THERE MAY STILL BE SOME
WATER OVER THE ROADWAYS...THE FLASH FLOOD THREAT HAS ENDED.
LAT...LON 4019 8670 4019 8625 4037 8625 4039 8632
4044 8631 4043 8639 4052 8639 4053 8670
$$
KOCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 12:30 AM EDT, 9 minutes earlier.
Area forecast discussion, Jul 13, 12:30 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1230 AM EDT THU JUL 13 2006 .AVIATION 06Z TAFS... STILL SOME SCT TRWS ALONG AND TO THE S OF A SLOWLY SWD MOVING BNDRY ACRS XTRM NRN FA TNGT AND JUST AHEAD OF WEAKING UPR TROF. MEANWHILE...IR AND 11-3.9 MICRON SAT PIX SHOWING CLRG WORKING ITS WAY SE INTO FAR NWRN PARTS OF THE FA. THIS ALONG WITH CALM TO NEAR CALM WINDS AND RECENT RAINFALL WL PRECONDITION THE ATMS FOR DENSE FG. WL ALSO POSSIBLY HAVE TO ISSUE A DENSE FOG ADVISORY IN THE NEXT FEW HOURS. MEANWHILE...CU DEVELOPMENT PROGS AND MODEL TIME SECS SUGGEST BKN-OVC MVFR CU THROUGH THE DAY TODAY WITH SOME CI TNGT. WITH LOW LVLS VERY MOIST AGAIN TNGT AND LGT SFC WINDS...EXPECT SOME AREAS OF DENSE FOG DEVELOPING ONCE AGAIN AND EARLY IN THE NGT. && .DISCUSSION... PROBLEM OF DAY IS PRECIP CHANCES INTO WEEKEND. FRONT HAS STAGGERED INTO AREA AND IS SLOWLY MOVING SOUTH. MOST PRECIP SOUTH OF BOUNDARY...BUT NOT ALL IS. STILL TROUGHY ALOFT. I CAN CERTAINLY SEE HIGH CHC POPS...WHICH IS WHAT MOST MODELS GIVE. THURSDAY MODELS CONCUR ABOUT FRONT BEING SOUTH OF AREA AND WEATHER STAYING RELATIVELY DRY INTO FRIDAY. QUESTION IS WHAT RELATIVELY DRY REALLY MEANS. I AM LEANING TOWARD DRIER MET BECAUSE GFS SEEMS AFFECTED BY CONVECTIVE FEEDBACK...AS HAS OFTEN HAPPENED LATELY. WILL SHADE A LITTLE UP FROM MET FOR CONSENSUS. PRATICALLY THIS MEANS I WILL GO SLGT CHC FRIDAY IN MANY PLACES MET WOULD HAVE DRY. TEMPERATURES NEXT FEW NIGHTS LOOK GOOD FROM CONTINUITY. NOT SO SURE ABOUT DAYS. GUIDANCE RECOVERS RAPIDLY FOR GROUND BEING SO WET. I AM GOING TO GO A DEGREE OR TWO BELOW THE MILD FWC THURSDAY AND FRIDAY. IND WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC...KWIATKOWSKI/PUMA AVIATION...KOCH/SMITH
Hazardous weather outlook, Jul 12, 7:16 PM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 716 PM EDT WED JUL 12 2006 INZ021-028>031-035>049-051>057-060>065-067>072-132000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 616 PM CDT WED JUL 12 2006 /716 PM EDT WED JUL 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE LIKELY THIS EVENING ACROSS MOST OF CENTRAL INDIANA. SEVERE WEATHER IS NOT EXPECTED...BUT THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS. THIS VERY HEAVY RAINFALL WILL PRODUCE LOCALIZED FLOODING OF LOW LYING AND POORLY DRAINED AREAS. THUNDERSTORMS WILL BECOME LESS NUMEROUS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS OVER MOST OF CENTRAL INDIANA FROM THURSDAY THROUGH TUESDAY...BUT PLACES NORTH OF INTERSTATE 70 MAY GET A BREAK FROM STORMS THURSDAY OR THURSDAY NIGHT. ANY STORMS ARE NOT CURRENTLY EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON JK
In the hours before
Local storm report, Jul 12, 11:38 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1138 PM EDT WED JUL 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM FLASH FLOOD FRANKFORT 40.28N 86.51W
07/12/2006 CLINTON IN LAW ENFORCEMENT
WATER OVER STATE ROADS 28 AND 75.
&&
SHAINESThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:41 PM EDT | Flash Flood Warning | IND | Clinton | 2 hr |
| Jul 13, 12:54 AM EDT | Dense Fog Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 2 hr |
| Jul 13, 3:00 AM EDT | Dense Fog Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 7 hr |
Nearby
Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.